| Model Number |
SA60WF |
| Medical Device Problem Codes |
Defective Device (2588); Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complaint and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.No other complaints in the lot.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant surgery, the surgeon observed a divet on the posterior side of the lens, as well as some white material on the divet.Does not appear to have been caused during loading.Lens was removed from patient¿s eye.Additional information has been requested.
Additional Manufacturer Narrative
The lens and the qualified company cartridge were returned inside the opened lens carton.The lens was positioned incorrectly (posterior surface up) in the lens case.Viscoelastic was dried on the lens.The posterior optic surface has lines of cracked damage that travel, located between the optic center and the optic edge.A clump of material that has the appearance of inner cartridge coating material was observed at this line of optic damage.This material appears opaque/white when using varying lighting, direct and indirect.The material has an elastic property to it and has adhered to the optic upon return.The optic edge has additional areas of split damage.The qualified company cartridge was returned.Viscoelastic was observed dried in the cartridge.The cartridge nozzle has stress lines present along the right side starting at the thick nozzle wall behind the parting line.¿the stress continued into the thinner tip area.The cartridge tip has heavy stress.The heaviest stress was along the posterior right side of the tip.The cartridge wing tabs were unequally compressed.This may indicate that the cartridge was possibly not properly seated into the handpiece prior to delivery attempt.A photo was available of the lens while in the eye.The damage and material on the lens shown in the photo matches the returned product.Product history records were reviewed and documentation indicated the product met release criteria.The handpiece and viscoelastic information was not provided.It is unknown if qualified products were used with the qualified lens/ company combination.The root cause cannot be determined for the reported complaint.The returned lens and cartridge were both damaged.The lens damage would indicate a plunger underride may have occurred.This would have cause the lens to fold/advance incorrectly in the cartridge.The returned cartridge was also damaged.The upper interior portion of the nozzle was scraped with material removed.The cartridge damage would support that the lens and/or plunger were not in acceptable positions for advancement.There is evidence that the cartridge may not have been fully seated in the handpiece.This could have caused the lens to deploy incorrectly or the plunger to be misaligned during advancement, which could result in product damage.Per the ifu, insert the cartridge into the handpiece and slide the cartridge fully forward into the handpiece slot until it is secured firmly into position.Advance the plunger in one slow motion to advance and fold the optic.The plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.It is unknown if the qualified viscoelastic and handpiece were used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company iol delivery system or any other company qualified combination.